MAUDE Adverse Event Report: ARTHREX, INC. INTERFERENCE SCREW INSERTION KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. INTERFERENCE SCREW INSERTION KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number INTERFERENCE SCREW INSERTION KIT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament (acl) reconstruction surgery with btb graft + fastthread interference screws, the surgeon used the interference screw insertion kit to insert the fast thread screw (9mm x 30mm).He did drill the wire beyond the depth marking relative to the black handle on the insertion kit dilator device.The surgeon withdrew the screw driver and attached the wire driver to remove the wire.The torsion must have broken the wire.Surgeon tried to pull the broken portion of the wire directly out with pliers.This portion of wire broke again resulting in the remining piece remaining in situ within the patients femur.It was decided to leave it and complete the case.The surgery was finished successfully with the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed, even though the device was not returned, an x-ray was provided which shows what may be a fragment from a wire.It is not possible to confirm this is a fragment from the nitinol wire c15419 included in the ar-1249tk kit.

Brand Name
INTERFERENCE SCREW INSERTION KIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13757840
Report Number1220246-2022-04591
Device Sequence Number4990400
Product Code LXH
UDI-Device Identifier00888867292260
UDI-Public00888867292260
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberINTERFERENCE SCREW INSERTION KIT
Device Catalogue NumberAR-1249TK
Device Lot Number10204577
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date06/03/2022
Date Device Manufactured04/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown